MAUDE Adverse Event Report: AESCULAP AG CHOLANGIOGRAPHY CLAMP 5MM 330MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP AG CHOLANGIOGRAPHY CLAMP 5MM 330MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PL100R
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that there was an issue with pl100r - cholangiography clamp 5mm 330mm.According to the complainant, the tip of the device broke off.Forceps involved in patient incident where tip of forceps snapped off during surgery.Procedure was delayed as patient required x-ray to locate broken tip.An additional medical intervention was necessary.Additional information was not provided.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: investigation was carried out visually and microscopically.Here we found a broken off jaw and a deformed connection point of the jaw.In addition, we carried out a visual inspection of the fracture surface.No abnormalities were detected.According to the quality standard a material defect and production error can be excluded.No abnormalities could be found on the point of rupture.Investigations lead to the assumption that the broken off jaw and the deformed connection point of the jaw were caused by a mechanical overload situation due to an improper handling.Possibly an excessive force has been applied on the instrument or the possibility of torsion or high leverage with the instrument.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence3(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
CHOLANGIOGRAPHY CLAMP 5MM 330MM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11517370
Report Number9610612-2021-00173
Device Sequence Number3678755
Product Code GEI
UDI-Device Identifier04038653181094
UDI-Public4038653181094
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K922576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL100R
Device Catalogue NumberPL100R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer04/22/2021
06/22/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date05/18/2021
07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;